Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 18, NWS Tulsa, OK

March 18, 20084 counties in Oklahoma; 5 counties in Arkansas

NWS Tulsa, OK issued this flash flood warning at Mar 18, 2008, 8:35 AM CDT for 4 counties in Oklahoma; 5 counties in Arkansas. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2008, 8:35 AM CDT (13:35 UTC)
Expired
Mar 18, 2008, 2:30 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 9:00 AM CDTFLASH FLOODSallisaw, OKCENTRAL HIGH ROAD NEAR SALLISAW CLOSED DUE TO HIGH WATER.
Mar 18, 11:34 AM CDTFLASH FLOODVan Buren, ARPEVE HOUSE RD JUST OUTSIDE VAN BUREN CLOSED DUE TO HIGH WATER...HAMMER RD OFF HWY 162 SOUTH OF ALMA ALSO CLOSED.
Mar 18, 11:40 AM CDTFLASH FLOOD2 N Poteau, OKFLOODING ON BRANSON ROAD 2N OF POTEAU. THE ROAD IS COMPLETELY SUBMERGED.
Mar 18, 12:00 PM CDTFLASH FLOODTurners Bend, ARHWY 23 UNDER WATER DUE TO MULBERRY RIVER.
Mar 18, 12:07 PM CDTFLASH FLOODGreenwood, ARHIGH WATER AT HIGHWAY 71 AND HIDDEN VALLEY ROAD.
Mar 18, 12:08 PM CDTFLASH FLOODAltus, AR
Mar 18, 1:00 PM CDTFLASH FLOODKeota, OKSTATE HWY 9 EAST OF KEOTA HAS WATER OVER ROAD.
Mar 18, 1:15 PM CDTFLASH FLOODHuntsville, ARFLOODING OCCURRING ON MOST SECONDARY RDS THROUGHOUT COUNTY AND FLOODING ON SOME PRIMARY ROADS AND HIGHWAYS. HOWEVER NO PRIMARY ROADS CLOSED AT THIS TIME.
Mar 18, 1:15 PM CDTFLASH FLOODWilburton, OKHWY 270 EAST OF WILBURTON HAS WATER OVER THE ROAD. SEVERAL AREAS THROUGHOUT COUNTY WITH PRIMARILY SECONDARY ROAD FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-191 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 181339
FFWTSA
ARC015-033-047-087-131-OKC061-077-079-135-181930-
/O.NEW.KTSA.FF.W.0018.080318T1335Z-080318T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
835 AM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  CARROLL COUNTY IN NORTHWEST ARKANSAS
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 230 PM CDT

* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAIN ACROSS MUCH OF THE WARNED AREA...MOVING
NORTHEAST AT 40 MPH. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN ACROSS PORTIONS OF THE AREA. ANOTHER 1 TO 3 INCHES 
WILL BE POSSIBLE THROUGH 230 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...FORT CHAFFEE...FORT SMITH...CHARLESTON...VAN BUREN...
  BRANCH...ALMA...MULBERRY...NATURAL DAM...ALTUS...LEE CREEK...OZARK...
  WIEDERKEHR VILLAGE...MOUNTAINBURG...WESLEY...WITTER...AURORA...
  HUNTSVILLE...HINDSVILLE...KINGSTON...FORUM...MARBLE...CLIFTY...
  RUDD...OSAGE...RULE...EUREKA SPRINGS...CARROLLTON...BERRYVILLE...
  GREEN FOREST AND OAK GROVE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3613 9329 3612 9346 3577 9352 3576 9368
      3539 9370 3508 9425 3497 9423 3492 9444
      3452 9446 3450 9493 3469 9494 3469 9551
      3503 9551 3504 9535 3529 9546 3536 9514
      3564 9512 3576 9396 3649 9386 3649 9330
TIME...MOT...LOC 1335Z 206DEG 47KT 3524 9418

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 4:24 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 18, 4:24 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
424 AM CDT TUE MAR 18 2008

.DISCUSSION...
MUCH ANTICIPATED HEAVY RAINFALL EVENT IS NOW UNDERWAY WITH MUCH
MORE TO COME. WILL CONTINUE THE FLASH FLOOD WATCH FOR THE ENTIRE
FORECAST AREA THROUGH TONIGHT BUT THE HEAVIEST RAIN WILL LIKELY BE
OVER BY EARLY THIS AFTERNOON FOR AREAS TO THE NORTHWEST OF
INTERSTATE 44. HEAVY RAIN WILL CONTINUE THROUGH MOST OF TONIGHT
THOUGH FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS WHERE
ADDITIONAL AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON WITH ISOLATED
AMOUNTS OVER 5 INCHES. IF THE CURRENT TRENDS PERSIST...THE FLASH
FLOOD WATCH MAY BE CANCELLED EARLY FOR PARTS OF NORTHEAST
OKLAHOMA...ESPECIALLY NORTHWEST OF INTERSTATE 44 WHERE HEAVY
RAINFALL WILL LIKELY NOT LINGER BEYOND TODAY.

TEMPERATURES WILL GO NOWHERE FAST TODAY WITH NEAR STEADY
TEMPERATURES IN NORTHEAST OKLAHOMA AND FALLING TEMPERATURES IN
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

THE UPPER SYSTEM WILL OPEN UP AND ACCELERATE AWAY FROM THE AREA
EARLY WEDNESDAY BRINGING AN END TO THE RAIN. SKIES WILL BECOME
SUNNY BY AFTERNOON WITH A DECENT WARMUP EXPECTED.

DRY AND MILD WEATHER WILL BE THE RULE THURSDAY AND FRIDAY WITH A
WEAK FRONTAL BOUNDARY MOVING ACROSS THE AREA FRIDAY. THE MEDIUM
RANGE MODELS CONTINUE TO SHOW DISCREPANCIES WITH THE NEXT STORM
SYSTEM THAT WILL AFFECT THE AREA OVER THE WEEKEND SO WILL CONTINUE
THE SLIGHT CHANCE POPS FOR NOW. DRY WEATHER WITH TEMPERATURES
SLIGHTLY BELOW THE SEASONAL NORMALS WILL RETURN FOR EARLY NEXT
WEEK.

GENERALLY FOLLOWED SOME KIND OF BLEND BETWEEN THE ECMWF AND UKMET
FOR TEMPERATURES THE NEXT COUPLE DAYS WITH MAXIMUMS TODAY BASED
PRIMARILY ON CURRENT OBSERVATIONS AND EXPECTED 13Z TEMPERATURES.
ONLY PARTS OF NORTHEAST OKLAHOMA MAY SEE A MINOR RECOVERY LATER
TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  42  62  40 / 100  80  20   0
FSM   60  41  60  33 / 100 100  50   0
MLC   52  41  61  38 / 100 100  20   0
BVO   51  40  62  35 /  90  50  10   0
FYV   54  38  57  29 / 100 100  40   0
BYV   53  38  56  29 / 100 100  60   0
MKO   51  42  61  37 / 100  90  20   0
MIO   50  39  58  36 / 100  60  20   0
F10   51  42  61  38 / 100  90  20   0
HHW   64  42  61  35 / 100 100  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...17
LONG TERM....05

PLATE
Hazardous weather outlook, Mar 18, 5:00 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT TUE MAR 18 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT TUE MAR 18 2008

...FLASH FLOOD WATCH FOR ALL OF EASTERN OKLAHOMA AND
   NORTHWEST ARKANSAS THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST  OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT WAS MOVING SOUTHEAST ACROSS THE AREA THIS
MORNING. MEANWHILE AN UPPER SYSTEM WAS MOVING INTO THE
SOUTHERN PLAINS.  THE COMBINATION OF THE FRONT AND UPPER
LEVEL SYSTEM HAS RESULTED IN WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS MORNING.  HEAVY RAIN HAS OCCURRED WITH
2 TO 3 INCHES OF RAIN HAVING FALLEN IN PLACES. WHILE THERE
IS SOME RISK OF SEVERE WEATHER THIS MORNING...THE MAIN
THREAT WILL BE FLASH FLOODING.  THE RAIN IS EXPECTED TO
LAST INTO TONIGHT AS WILL THE RISK OF FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
BY WEDNESDAY MORNING THE RAIN WILL BE OVER OR TAPERING OFF.
MAINLY DRY WEATHER IS EXPECTED FOR THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 18, 2:57 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND GST     7 N ASHLAND             34.87N 96.07W
03/18/2008  M64 MPH          PITTSBURG          OK   MESONET

&&

MEP
Special weather statement, Mar 18, 4:05 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 AM CDT TUE MAR 18 2008

ARZ001-010-OKZ063-068>070-072-180930-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MUSKOGEE OK-SEQUOYAH
OK-WASHINGTON AR-
405 AM CDT TUE MAR 18 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON AND SOUTHWESTERN BENTON

IN EAST CENTRAL OKLAHOMA
     EASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND NORTHWESTERN
     SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND ADAIR

AT 405 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MAYSVILLE TO ELDON TO 4 MILES EAST OF WARNER...
MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PUMPKIN CENTER...STILWELL...BUNCH...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...OAKS...KANSAS...
COLCORD...WEST SILOAM SPRINGS...SALLISAW...MC KEY...VIAN...GORE...
BRUSHY...MARBLE CITY...BOX...TAHLEQUAH...COOKSON...ELDON...SCRAPER...
WARNER...BRAGGS...WEBBERS FALLS...ROCKY COMFORT...FAIRMOUNT...WALNUT
GROVE...HARMON...SILOAM SPRINGS...GENTRY...MAYSVILLE...LAKE
FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CHEROKEE CITY...DECATUR...FAYETTEVILLE...LINCOLN...PRAIRIE GROVE...
FARMINGTON...MORROW...CLYDE...CANEHILL...SUMMERS...RHEA...VINEY
GROVE...CINCINNATI...WEDINGTON...SAVOY...WHEELER...JOHNSON...
TONTITOWN...ELM SPRINGS AND MARIETTA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3611 9410 3546 9478 3546 9535 3547 9535
      3651 9460
TIME...MOT...LOC 0905Z 285DEG 36KT 3639 9457 3593 9480
          3550 9519
Special weather statement, Mar 18, 4:26 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CDT TUE MAR 18 2008

ARZ001-010-019-OKZ069-181015-
ADAIR OK-BENTON AR-CRAWFORD AR-WASHINGTON AR-
426 AM CDT TUE MAR 18 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...NORTHERN CRAWFORD AND BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 426 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF SULPHUR SPRINGS TO 3 MILES
SOUTHEAST OF LAKE FRANCIS TO 4 MILES SOUTHWEST OF STILWELL...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...STILWELL...BUNCH...BARON...CHRISTIE...WESTVILLE...
BALLARD...WATTS...WALNUT HILL...HICKS...ROCKY COMFORT...FAIRMOUNT...
SHADY GROVE...MILLER...ODELL...WALNUT GROVE...TUTTLE...HILL TOP...
HARMON...BENTONVILLE...SILOAM SPRINGS...ROGERS...SULPHUR SPRINGS...
LOWELL...GENTRY...GRAVETTE...PEA RIDGE...LAKE FRANCIS...GALLITIN...
HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...MONTE NE...
VAUGHN...LARUE...DECATUR...CENTERTON...AVOCA...HIWASSE...BELLA
VISTA...GARFIELD...FAYETTEVILLE...SPRINGDALE...WINSLOW...WEST FORK...
LINCOLN...PRAIRIE GROVE...ELKINS...FARMINGTON...BLACKBURN...HOGEYE...
STRICKLER...MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...
CANEHILL...SULPHUR CITY...SUMMERS...BLACK OAK...GREENLAND...RHEA...
VINEY GROVE...CINCINNATI...WEDINGTON...SAVOY...GOSHEN...WHEELER...
JOHNSON...SONORA...TONTITOWN...ELM SPRINGS...CHESTER...LEE CREEK...
LOCKE...MOUNT GAYLER...MARIETTA AND OAK GROVE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3649 9393 3567 9400 3568 9478 3617 9461
      3617 9456 3627 9458 3651 9450 3650 9398
      3651 9395
TIME...MOT...LOC 0926Z 270DEG 42KT 3651 9433 3611 9443
          3578 9463
Special weather statement, Mar 18, 5:03 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT TUE MAR 18 2008

ARZ001-002-010-011-181100-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
503 AM CDT TUE MAR 18 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...CARROLL...EASTERN BENTON AND MADISON

AT 503 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF BUSCH TO 5 MILES SOUTHWEST OF
MORROW...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...GEORGETOWN...WALNUT HILL...
HICKS...OAK GROVE...HARMONY...OAK HILL...BLAND...SHADY GROVE...WALNUT
GROVE...RED STAR...WEATHERS...TUTTLE...MAYFIELD...HILL TOP...PLEASANT
RIDGE...DENVER...ROGERS...LOWELL...GATEWAY...WAR EAGLE...MONTE NE...
LOOKOUT...LARUE...GARFIELD...BERRYVILLE...EUREKA SPRINGS...OSAGE...
GREEN FOREST...DRYFORK...DELMAR...METALTON...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN...BEAVER LAKE...URBANETTE...
GRANDVIEW...BUSCH...BEAVER...HUNTSVILLE...AURORA...WESLEY...
KINGSTON...HINDSVILLE...FORUM...BEST...DELANEY...CROSSES...WITTER...
JAPTON...MARBLE...ALABAM...CLIFTY...ROCKHOUSE...FAYETTEVILLE...
SPRINGDALE...WEST FORK...PRAIRIE GROVE...ELKINS...FARMINGTON...
HOGEYE...STRICKLER...MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...
ARNETT...CANEHILL...DURHAM...SULPHUR CITY...BLACK OAK...GREENLAND...
VINEY GROVE...GOSHEN...WHEELER...JOHNSON AND SONORA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3648 9328 3613 9327 3611 9330 3611 9345
      3607 9342 3597 9342 3594 9347 3586 9350
      3581 9449 3650 9399 3650 9330
TIME...MOT...LOC 1003Z 247DEG 49KT 3648 9382 3582 9445
Special weather statement, Mar 18, 7:26 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT TUE MAR 18 2008

OKZ066-070-071-073-181330-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-PITTSBURG OK-
726 AM CDT TUE MAR 18 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     CENTRAL MUSKOGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND NORTHWESTERN PITTSBURG

AT 726 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF SCIPIO...MOVING NORTH AT 45 MPH.

A LARGE PORTION OF SOUTHEASTERN OKMULGEE...CENTRAL MUSKOGEE...
MCINTOSH AND NORTHWESTERN PITTSBURG COUNTIES WILL BE AFFECTED BY
THIS STORM AND OTHER STRONG STORMS THROUGH 830 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3573 9532 3486 9582 3498 9606 3514 9603
      3516 9600 3527 9600 3530 9597 3538 9597
      3539 9599 3571 9594
TIME...MOT...LOC 1226Z 202DEG 46KT 3504 9595

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:08 PM CDTSevere Thunderstorm WarningTSAChoctaw67 min
Mar 17, 9:00 PM CDTSpecial Weather StatementTSAPittsburg30 min
Mar 17, 9:09 PM CDTSevere Thunderstorm WarningTSAPittsburg26 min
Mar 17, 9:22 PM CDTSevere Thunderstorm WarningTSAPushmataha28 min
Mar 17, 9:30 PM CDTSpecial Weather StatementTSAMcIntosh45 min
Mar 17, 9:35 PM CDTSpecial Weather StatementTSAPittsburg25 min
Mar 17, 9:49 PM CDTSpecial Weather StatementTSAMuskogee26 min
Mar 17, 9:57 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg36 min
Mar 17, 10:08 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee37 min
Mar 17, 10:18 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg14 min
Mar 17, 10:25 PM CDTSevere Thunderstorm WarningTSAMuskogee35 min
Mar 17, 10:45 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner45 min
Mar 17, 10:55 PM CDTSpecial Weather StatementTSAOsage65 min
Mar 17, 11:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes43 min
Mar 17, 11:21 PM CDTSpecial Weather StatementTSAPittsburg39 min
Mar 17, 11:44 PM CDTSpecial Weather StatementTSAOsage46 min
Mar 18, 12:01 AM CDTSevere Thunderstorm WarningTSAOsage44 min
Mar 18, 12:20 AM CDTFlash Flood WarningTSADelaware4 hr
Mar 18, 12:24 AM CDTSpecial Weather StatementTSASequoyah51 min
Mar 18, 1:40 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
Mar 18, 2:56 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg49 min
Mar 18, 3:56 AM CDTFlash Flood WarningTSADelaware3 hr
Mar 18, 4:05 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah25 min
Mar 18, 4:26 AM CDTSpecial Weather StatementTSAAdair49 min
Mar 18, 4:50 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, McIntosh, Mayes, Muskogee and 4 more6 hr
Mar 18, 7:26 AM CDTSpecial Weather StatementTSAMcIntosh64 min
Mar 18, 8:12 AM CDTFlash Flood WarningTSACreek, Rogers, Tulsa6 hr
Mar 18, 8:34 AM CDTRiver Flood WarningTSAAdair47 hr
Mar 18, 8:34 AM CDTRiver Flood WarningTSACherokee72 hr
Mar 18, 8:34 AM CDTRiver Flood WarningTSACherokee26 hr
Mar 18, 9:10 AM CDTSpecial Weather StatementTSAHaskell, Latimer35 min
Mar 18, 9:34 AM CDTRiver Flood WarningTSALeFlore4 days
Mar 18, 9:34 AM CDTRiver Flood WarningTSALeFlore6 days
Mar 18, 9:35 AM CDTRiver Flood WarningTSAOttawa3 days
Mar 18, 10:06 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha54 min
Mar 18, 1:18 PM CDTFlash Flood WarningTSAChoctaw, Pushmataha6 hr
Mar 18, 2:14 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Sequoyah6 hr
Mar 18, 3:11 PM CDTRiver Flood WarningTSAPushmataha4 days
Mar 18, 3:50 PM CDTRiver Flood WarningTSASequoyah24 hr
Mar 18, 4:49 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, McIntosh, Muskogee, Pittsburg3 hr
Mar 17, 7:15 PM CDTSpecial Weather StatementTSABenton30 min
Mar 17, 7:37 PM CDTSpecial Weather StatementTSABenton23 min
Mar 17, 10:40 PM CDTSpecial Weather StatementTSABenton50 min
Mar 17, 11:53 PM CDTSpecial Weather StatementTSAMadison37 min
Mar 18, 5:03 AM CDTSpecial Weather StatementTSACarroll, Madison, Washington57 min
Mar 18, 10:52 AM CDTSpecial Weather StatementTSAFranklin, Sebastian53 min
Mar 18, 11:17 AM CDTSevere Thunderstorm WarningTSAFranklin58 min
Mar 18, 11:46 AM CDTSevere Thunderstorm WarningTSAFranklin59 min
Mar 18, 11:55 AM CDTTornado WarningTSAFranklin40 min
Mar 18, 3:44 PM CDTRiver Flood WarningTSACrawford, Sebastian71 hr

Nearby

Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.